Alert archive / Nebraska / Red Flag Warnings in 2014
Red Flag Warning 3, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Mar 29, 2014, 4:50 AM CDT. It took effect at Mar 29, 2014, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2014, 4:50 AM CDT (09:50 UTC)
- In effect from
- Mar 29, 2014, 12:00 PM CDT
- Expired
- Mar 29, 2014, 7:26 PM CDT
- In force
- 7 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
733 WWUS85 KCYS 290950 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 350 AM MDT SAT MAR 29 2014 ...RED FLAG CONDITIONS ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON... .TEMPERATURES WILL WARM INTO THE UPPER 60S AND LOWER 70S THIS AFTERNOON OVER THE NEBRASKA PANHANDLE. MINIMUM AFTERNOON HUMIDITY VALUES WILL DROP INTO THE 11-15 PERCENT RANGE. THE WARM AND DRY AIRMASS WILL COMBINE WITH BREEZY SOUTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. NEZ311>313-300100- /O.NEW.KCYS.FW.W.0003.140329T1700Z-140330T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 350 AM MDT SAT MAR 29 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 311...312 AND 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 311 PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS...FIRE WEATHER ZONE 312 BOX BUTTE/SOUTH SIOUX AND FIRE WEATHER ZONE 313 SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS. * WINDS...SOUTHWEST 20 TO 25 MPH WITH GUSTS UP TO 30 MPH DURING THE AFTERNOON. * RELATIVE HUMIDITY...11-15 PERCENT BY AFTERNOON. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES COULD RESULT IN THE POTENTIAL FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ FINCH
2 follow-up statements
915 WWUS85 KCYS 292028 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 227 PM MDT SAT MAR 29 2014 ...RED FLAG CONDITIONS ACROSS THE NEBRASKA PANHANDLE THIS AFTERNOON... .WARM AND DRY AIR MASS AND BREEZY SOUTHWEST WINDS WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH THIS AFTERNOON. HUMIDITIES WILL RECOVER THIS EVENING AND WINDS WILL SUBSIDE. NEZ311>313-300100- /O.CON.KCYS.FW.W.0003.000000T0000Z-140330T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 227 PM MDT SAT MAR 29 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 311... 312 AND 313... * AFFECTED AREA...FIRE WEATHER ZONES 311...312 AND 313. * WINDS...SOUTHWEST 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE IDEAL CONDITIONS FOR RAPID FIRE GROWTH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ LIEBL
242 WWUS85 KCYS 300026 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 626 PM MDT SAT MAR 29 2014 NEZ311>313-300130- /O.CAN.KCYS.FW.W.0003.000000T0000Z-140330T0100Z/ PINE RIDGE/NEBRASKA NATIONAL FOREST/OGLALA NATIONAL GRASSLANDS- BOX BUTTE/SOUTH SIOUX- SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS- 626 PM MDT SAT MAR 29 2014 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 311...312 AND 313... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. HUMIDITIES HAVE RECOVERED ABOVE CRITICAL THRESHOLDS THIS EVENING. ADDITIONALLY...WINDS HAVE BEEN DECREASING STEADILY AS A THICK CLOUD CANOPY HAS MOVED IN. THEREFORE...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ HAHN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Mar 28, 7:48 PM CDT, 9 hours 2 minutes earlier.
Area forecast discussion, Mar 28, 7:48 PM CDT, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 648 PM MDT FRI MAR 28 2014 .SHORT TERM...(TONIGHT THROUGH SUNDAY) ISSUED AT 354 PM MDT FRI MAR 28 2014 TONIGHT...VISIBLE SATELLITE IMAGERY AS WELL AS THE REFLECTIVITIES OFF OUR WSR-88D INDICATE ISOLATED SHOWERS SPREADING SOUTHEAST...THUS HAVE PAINTED ISOLATED SHOWERS THROUGH EARLY EVENING MAINLY EAST AND SOUTH OF A LARAMIE TO DOUGLAS TO ALLIANCE LINE. NOT EXPECTING MUCH PRECIPITATION TO REACH THE GROUND LOOKING AT PROGGED TEMPERATURE AND DEWPOINT SPREADS. DECENT LOW LEVEL MIXING...WINDS...WILL KEEP IT RELATIVELY MILD OVERNIGHT. SATURDAY...MILD DAY FOR OUTDOOR WEATHER ACTIVITIES AS FLOW ALOFT BECOMES WEST SOUTHWEST...INDUCING SURFACE LEE TROUGHING AND MAXIMUM TEMPERATURES SOME 10 TO 15 DEGREES ABOVE NORMAL. SATURDAY NIGHT...EVEN MORE MILD AS THE SOUTHWEST FLOW ALOFT STRENGTHENS AND THE AIRMASS MODERATES EVEN MORE...ALONG WITH DECENT LOW LEVEL WINDS...MIXING...KEEPING MINIMUM TEMPERATURES ABOVE FREEZING AT MOST LOCATIONS. SUNDAY...FAST MOVING NEUTRALLY TILTED SHORTWAVE TROUGH ALOFT MOVES OVER WYOMING...INDUCING DEEPENING SURFACE LOW PRESSURE OVER FAR NORTHEAST COLORADO. MOST OF OUR COUNTIES WILL REMAIN IN THE WARM SECTOR...PROVIDING ANOTHER MILD EARLY SPRING DAY WITH HIGHS AGAIN SOME 10 TO 15 DEGREES ABOVE NORMAL...ESPECIALLY EAST OF INTERSTATE 25. SINCE THE DEEPER MOISTURE AND SYNOPTIC LIFT WILL LIE OVER NORTHEAST WYOMING...WILL PAINT HIGHEST POPS ACROSS OUR NORTHERN COUNTIES IN THE AFTERNOON NORTH OF A LARAMIE TO CHADRON LINE...WITH CATEGORICAL POPS OVER THE NORTHERN LARAMIE...SNOWY AND SIERRA MADRE RANGES. HIGHEST AREAL SHOWER COVERAGE WILL BE OVER NORTHERN CONVERSE COUNTY NORTH OF DOUGLAS ALONG THE LOW LEVEL CONVERGENCE AXIS. LOOKS LIKE ENOUGH CAPE AND MESOSCALE LIFT FOR ISOLATED THUNDERSTORMS IN THE AFTERNOON. .LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY) ISSUED AT 354 PM MDT FRI MAR 28 2014 NO CHANGES TO THE ACTIVE WEATHER PATTERN THROUGH THE EXTENDED PERIOD. FIRST UPPER LEVEL SYSTEM WILL MOVE ACROSS THE FORECAST AREA MONDAY NIGHT. COULD BE A FAIRLY POTENT SYSTEM BUT EXACT PLACEMENT OF HEAVIEST PRECIPITATION IS A BIT OF QUESTION MARK. MOST MODELS FOCUSING ON NORTHEAST WYOMING BUT A SMALL SHIFT SOUTHWARD AND SOUTHEAST WYOMING COULD GET IN ON THE HEAVIER PRECIPITATION. INITIALLY IT WILL BE WARM ENOUGH FOR RAIN ACROSS PLAINS IN THE EVENING FOR AREAS OUTSIDE THE MOUNTAINS IN SOUTHEAST WYOMING BUT IT WILL CHANGE TO SNOW DURING THE OVERNIGHT HOURS. SNOW WILL LIKELY ALSO DEVELOP INTO THE NEBRASKA PANHANDLE LATE NIGHT. GENERALLY EXPECTING SNOW ACCUMULATIONS OUTSIDE OF THE MOUNTAINS TO BE A FEW INCHES OR LESS BUT HIGHER AMOUNTS POSSIBLE IF THE STORM SYSTEM DOES SHIFT SOUTH. ALTHOUGH A WEAK RIDGE WILL BUILD IN LATE MONDAY INTO TUESDAY... COULD SEE INSTABILITY SHOWERS WILL COLD AIR ALOFT IN PLACE. ALSO LOOKING AT THE LEFT FRONT QUADRANT OF THE UPPER LEVEL JET OVER THE AREA WHICH SHOULD PROVIDE SOME ENHANCEMENT FOR SHOWER ACTIVITY. MAIN UPPER LEVEL TROUGH WILL LIKELY MOVE INTO THE AREA LATER IN THE WEEK WITH PERIODS OF RAIN AND SNOW SHOWERS. WILL HAVE TO KEEP EYE ON THINGS AS THERE IS THE POTENTIAL FOR THIS SYSTEM TO WRAP UP AND BECOME A BIG PRECIPITATION/SNOW MAKER. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON) ISSUED AT 600 PM MDT FRI MAR 28 2014 A FAVORABLE PERIOD WITH VFR CONDITIONS PREVAILING TONIGHT AND SATURDAY. FEW-SCT MID/HIGH-LEVEL CLOUDS WILL LIKELY STREAM IN ESPECIALLY ON SATURDAY BUT WILL HAVE NO IMPACT. WINDS WILL DECREASE TONIGHT...WITH GUSTS OF 25-35 KNOTS RETURNING AFTER 16Z SATURDAY. && .FIRE WEATHER... ISSUED AT 354 PM MDT FRI MAR 28 2014 FOR SATURDAY...WILL NEED TO CLOSELY MONITOR HUMIDITIES AND WINDS SOUTH OF A WHEATLAND TO ALLIANCE LINE...DUE TO DOWNSLOPE WARMING AS HUMIDITIES AND WINDS WILL APPROACH NEAR CRITICAL CONDITIONS IN THE AFTERNOON. MINIMAL FIRE WEATHER ISSUES SUNDAY INTO NEXT WEEK AS A COOLER AIRMASS ALONG WITH MORE UNSETTLED WEATHER IS IN STORE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RUBIN LONG TERM...SML AVIATION...HAHN FIRE WEATHER...RUBIN
Hazardous weather outlook, Mar 28, 5:45 AM CDT, 23 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 445 AM MDT FRI MAR 28 2014 WYZ101>119-291045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 445 AM MDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE MOUNTAINS AND NORTHERN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 445 AM MDT FRI MAR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY NIGHT. COLDER TEMPERATURES AND ACCUMULATING SNOW WILL BE POSSIBLE...MAINLY ACROSS THE NORTHERN PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:36 PM CDT | Winter Weather Advisory | CYS | Box Butte, Dawes, Sioux | 50 hr |
Nearby
Red Flag Warnings in Nebraska, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.